Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Austin/San Antonio, TX

September 12, 2014Kendall County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Sep 12, 2014, 6:21 PM CDT for Kendall County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2014, 6:21 PM CDT (23:21 UTC)
Expired
Sep 12, 2014, 7:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

County Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 69 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 704 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
704 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WWUS84 KEWX 122321
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT FRI SEP 12 2014

TXZ188>190-206-130000-
BLANCO-COMAL-GILLESPIE-KENDALL-
621 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...WESTERN BLANCO...
EASTERN KENDALL AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 700 PM
CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KENDALIA...OR 9 MILES SOUTHWEST OF BLANCO...
MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FLUGRATH...
  ALBERT...
  LBJ STATE PARK...
  HYE...
  ROCKY CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3010 9885 3038 9842 3001 9837 2975 9854
TIME...MOT...LOC 2322Z 115DEG 6KT 3002 9855

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 12, 3:43 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Sep 12, 3:43 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT FRI SEP 12 2014
CORRECTED FOR FEW GRAMMAR ERRORS

...LOCALLY HEAVY RAIN AND LOCALIZED FLASH FLOODING POSSIBLE...

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
AREA RADARS SHOW CONVECTIVE CELLS ALONG AND AHEAD OF A FRONTAL
BOUNDARY THAT EXTENDS ALONG A LINE FROM PANDALE TO ROCKSPRINGS TO
CEDAR PARK TO GEORGETOWN. THIS FRONTAL PASSAGE WILL CONTINUE TO
PUSH SOUTHEASTWARD THROUGH LATE TONIGHT. ACROSS THE COASTAL PLAINS
...SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE THIS
AFTERNOON AND EVENING AS A RICH TROPICAL AIRMASS PUSHES INLAND
FROM THE GULF OF MEXICO. DURING THE LATE AFTERNOON AND EARLY
EVENING...THE TWO ABOVE MENTIONED FEATURES ARE FORECAST TO MERGE
NEAR INTERSTATE 35 AND SLOWLY PUSH TO THE SOUTHEAST. LOCALLY
HEAVY RAIN OF 1 TO 2 INCHES ARE EXPECTED OVER THE AREA FOR THE
NEXT 48 HOURS WITH SHORT DURATION TORRENTIAL RAIN OCCURRING MAINLY
FROM 6 PM THIS EVENING THROUGH MIDNIGHT SATURDAY ALONG I-35 AND
FROM MIDNIGHT TO 7 AM SATURDAY ALONG AND SOUTH OF HIGHWAY 90.
HOWEVER...LOCALIZED ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE.

ONCE AGAIN...THE MAIN SAFETY CONCERN FOR THIS EVENING AND SATURDAY
IS OUTDOOR EVENTS...PRIMARILY FRIDAY NIGHT FOOTBALL GAMES AND
SATURDAY YOUTH SPORTS LEAGUES. ANYONE PLANNING TO ATTEND THESE
EVENTS...ESPECIALLY THOSE RESPONSIBLE FOR SAFETY...SHOULD HAVE
ALTERNATE PLANS IN MIND FOR LIGHTNING DELAYS. IN ADDITION...TRAVEL
MAY BE SIGNIFICANTLY IMPACTED BY MODERATE TO HEAVY RAIN AND WATER
PONDING IN LOW-LYING AREAS...ESPECIALLY THIS EVENING.

IN THE WAKE OF THE FRONT...A COOLER AIRMASS IS ANTICIPATED TO
ARRIVE ACROSS THE AREA WITH OVERNIGHT LOWS IN THE LOWER 60S ACROSS
THE HILL COUNTRY AND MID TO UPPER 60S ELSEWHERE.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...
RAIN CHANCES CONTINUE THIS WEEKEND INTO LATE NEXT WEEK AS TROPICAL
AIRMASS LINGERS AROUND SOUTH CENTRAL TEXAS. A RIDGE DEVELOPS OVER
THE WESTERN U.S. TOWARD THE END OF NEXT WEEK...WHICH SHOULD RESULT
IN DRY WEATHER AND A RETURN TO NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  78  66  88  72 /  60  20  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  66  76  64  88  70 /  60  30  10  10  10
NEW BRAUNFELS MUNI AIRPORT     67  79  66  88  71 /  70  30  20  10  10
BURNET MUNI AIRPORT            61  73  63  84  70 /  50  20  10  10  10
DEL RIO INTL AIRPORT           67  77  66  83  72 /  70  50  40  30  20
GEORGETOWN MUNI AIRPORT        62  75  64  85  70 /  60  20  10  10  10
HONDO MUNI AIRPORT             67  80  65  87  71 /  70  50  30  30  20
SAN MARCOS MUNI AIRPORT        66  77  66  88  70 /  60  30  10  10  10
LA GRANGE - FAYETTE REGIONAL   68  80  67  87  71 /  70  30  10  10  10
SAN ANTONIO INTL AIRPORT       65  78  68  89  72 /  70  40  20  20  20
STINSON MUNI AIRPORT           68  80  67  88  73 /  70  40  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...00
SYNOPTIC/GRIDS...17
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Sep 12, 4:41 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 PM CDT FRI SEP 12 2014

TXZ171>173-183>194-202>209-217>225-228-132145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
441 PM CDT FRI SEP 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAINFALL IS POSSIBLE THIS EVENING AND TONIGHT ACROSS
ALL OF SOUTH CENTRAL TEXAS. EXPECT RAINFALL AMOUNTS OF 1 TO 2
INCHES TO BE COMMON BY LATE TONIGHT...WITH ISOLATED TOTALS UP TO
5 INCHES. LOCALIZED FLOODING OF POORLY DRAINED AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR LOCALLY HEAVY RAINFALL CONTINUES INTO SATURDAY. AN
ADDITIONAL 1 TO 2 INCHES IS POSSIBLE...MAINLY OVER THE RIO GRANDE
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 12, 4:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 PM CDT FRI SEP 12 2014

TXZ186-187-122230-
BANDERA-KERR-
430 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANDERA AND SOUTHEASTERN
KERR COUNTIES UNTIL 530 PM CDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CENTER POINT...OR 10 MILES SOUTHWEST OF
COMFORT...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA...
  CAMP VERDE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2971 9938 2998 9946 3003 9898 2982 9894
TIME...MOT...LOC 2130Z 078DEG 9KT 2990 9906

TOMASELLI
Special weather statement, Sep 12, 4:49 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT FRI SEP 12 2014

TXZ191-192-122245-
HAYS-TRAVIS-
449 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRAVIS AND NORTHEASTERN
HAYS COUNTIES UNTIL 545 PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TANGLEWOOD FOREST...MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TANGLEWOOD FOREST...
  DRIPPING SPRINGS...
  BUDA...
  DRIFTWOOD...
  SAN LEANNA...
  MANCHACA...
  HAYS...
  HAYS CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3003 9809 3027 9812 3028 9773 3010 9770
TIME...MOT...LOC 2149Z 083DEG 10KT 3018 9782

TOMASELLI
Special weather statement, Sep 12, 5:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 PM CDT FRI SEP 12 2014

TXZ192-193-122345-
BASTROP-TRAVIS-
540 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP AND CENTRAL
TRAVIS COUNTIES UNTIL 645 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MANOR...OR 8 MILES NORTHEAST OF AUSTIN
BERGSTROM INT AP...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AUSTIN BERGSTROM INT AP...
  ROLLINGWOOD...
  WEST LAKE HILLS...
  DEL VALLE...
  CAMP MABRY...
  SUNSET VALLEY...
  LOST CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3019 9790 3044 9786 3036 9745 3018 9748
TIME...MOT...LOC 2240Z 098DEG 12KT 3028 9757

TOMASELLI
Special weather statement, Sep 12, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT FRI SEP 12 2014

TXZ188>190-206-130000-
BLANCO-COMAL-GILLESPIE-KENDALL-
621 PM CDT FRI SEP 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...WESTERN BLANCO...
EASTERN KENDALL AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 700 PM
CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KENDALIA...OR 9 MILES SOUTHWEST OF BLANCO...
MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FLUGRATH...
  ALBERT...
  LBJ STATE PARK...
  HYE...
  ROCKY CREEK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3010 9885 3038 9842 3001 9837 2975 9854
TIME...MOT...LOC 2322Z 115DEG 6KT 3002 9855

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 3:20 PM CDTAreal Flood AdvisoryEWXKerr2 hr
Sep 12, 3:33 PM CDTAreal Flood AdvisoryEWXVal Verde117 min
Sep 12, 3:53 PM CDTFlash Flood WarningEWXKerr112 min
Sep 12, 4:30 PM CDTSpecial Weather StatementEWXBandera60 min
Sep 12, 4:49 PM CDTSpecial Weather StatementEWXHays56 min
Sep 12, 4:55 PM CDTAreal Flood AdvisoryEWXLee2 hr
Sep 12, 5:30 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Sep 12, 5:40 PM CDTSpecial Weather StatementEWXTravis65 min
Sep 12, 5:47 PM CDTAreal Flood AdvisoryEWXBastrop, Lee, Travis, Williamson2 hr
Sep 12, 6:32 PM CDTSpecial Weather StatementEWXEdwards58 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.